Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Taking tenkorex for UTI. Noticed swelling, red spots on vagina. Diagnosed with herpes. Proper diagnosis?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
Hi I was in to my 4th day of tenkorex 500mg for a UTI, the next day my vaginal area was swollen, red and had 3 little ulcers either side of my inner labia. I went to my doctor as I was in pain and she looked at me and said herpes. No blood test or swab taken. I have suffered strep B and had reoccurring thrush, due to antibiotics. I have been with the same partner for 2 years, we discussed everything and he has never had herpes or played away from an x 18year marriage. I am the same, netiher of us has even had a cold sore! I dont understand and haven't had anything like this before. The antibiotic upset my stomach, constant nausea. Surely I need a blood test or swab to get a definite answer as to what this is? I'm so worried and upset now.
Posted Mon, 22 Apr 2013 in Sexually Transmitted Diseases
Answered by Dr. Raju A.T 2 hours later

Thanks for your query.

Though the Herpetic lesions are typical and can be diagnosed on clinical examination it is always better to back the fact up with a diagnostic test.

Some of the fungal and bacterial infections also can lead to ulceration in the genitalia which can mimic herpes sometime. Hence, it would be a better idea to get a herpes antibody test done.

Meanwhile do continue the antibiotic as it can treat the condition if it’s due to bacterial infection and also prevent secondary bacterial infections if it is due to herpes.

Though there is risk of fungal infections like thrush with frequent antibiotics, I would recommend you to continue the antibiotics owing to the fact that an active infection is in existence.

Hope I answered your query.

Please let me know if there are any other concerns.

Above answer was peer-reviewed by
Follow-up: Taking tenkorex for UTI. Noticed swelling, red spots on vagina. Diagnosed with herpes. Proper diagnosis? 21 hours later
After reviewing herpes sites/photo's etc.

I feel that I am in a very low risk bracket, as I have only had 4 sexual partners in my life, all long term, all with no signs of genital herpes ever, 2 only with cold sores and I knew the risk, therefore oral sex/kissing was a no!

Is there anyway that the tenkorex could cause side effects in the vaginal area, I didn't take any yesterday at all and I am feeling so much better, the ulcerations have diminished and are not painful. I didn't notice blisters and have not experienced blisters or spots like the photos of herpes at all or being uncomfortable in this area until taking this medicine. The pictures of herpes does not look like mine at all (only small ulcers - no weeping/discharge/crust etc)Will my doctor be able to carry out this antibody test and be able to tell the type of HSV if it is?
Answered by Dr. Raju A.T 2 hours later

Thanks for writing back.

No, Tenkorex may not cause the side effects you suspect. It could be an coincidental finding.

I too doubt it to be herpes based on the description you provided but I still recommend you to get the Herpes antibody test done. Yes, your doctor will help you get the same done.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor